MAUDE Adverse Event Report: CONMED LARGO ERGO; MOTOR, SURGICAL INSTRUMENT, AC-POWERED

CONMED LARGO ERGO; MOTOR, SURGICAL INSTRUMENT, AC-POWERED
Catalog Number D4240
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to date and no photographic evidence has been provided; therefore, the reported event cannot be verified.If the device is returned, at a later date, the investigation may be updated and reanalyzed.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.The service history was reviewed, and no data was found.A two-year review of complaint history revealed there has been a total of 19 reports, regarding 19 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: continually check handpiece for overheating.If overheating is sensed, immediately discontinue use and return equipment for service.Overheating of the blade or bur may cause damage to the blade or bur and may cause burns or thermal necrosis.Running the shaver blade or bur without fluid flow (dry) may cause damage to the handpiece or may cause the bur hubs to melt due to excessive heat.Do not apply excessive loading on the shaver blade or bur.Cutting performance is not increased with force.Excessive force or using shaver blades or burs as a lever can cause damage to the device including permanent deformation, shedding of metal (wear), motor seizure, and overheating.Run the handpiece for less than 5 seconds at a speed less than 1500 rpm to observe any abnormal noises, vibrations or heat rise.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
A distributor reported on behalf of a customer that the d4240, ergo 2-button shaver handpiece device was used in a knee arthroscopy procedure on (b)(6) 2024, and ¿the handpiece is connected and does the rotation function, but the doctor detects that there are many rpm, to which we proceed to lower the amount from the console, but it is noticed that these rpms do not decrease, after a while the handpiece heats up.¿.The procedure was completed with another d4240.There was no report of injury, medical/surgical intervention or extended hospitalization required for the patient or user.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
A distributor reported on behalf of a customer that the d4240, ergo 2-button shaver handpiece device was used in a knee arthroscopy procedure on (b)(6)204, and ¿the handpiece is connected and does the rotation function, but the doctor detects that there are many rpm, to which we proceed to lower the amount from the console, but it is noticed that these rpms do not decrease, after a while the handpiece heats up.¿.The procedure was completed with another d4240.There was no report of injury, medical/surgical intervention or extended hospitalization required for the patient or user.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
ERGO
Common Device Name
MOTOR, SURGICAL INSTRUMENT, AC-POWERED
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
beth madeline
11311 concept blvd
largo, FL 33773
7274708358
MDR Report Key21018821
Report Number1017294-2024-00165
Device Sequence Number9180675
Product Code GEY
UDI-Device Identifier10845854013144
UDI-Public(01)10845854013144(11)240522
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K050519
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD4240
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2024
Supplement Date Received by Manufacturer01/28/2025
Initial Report FDA Received Date12/26/2024
Supplement Report FDA Received Date02/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/22/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR
Patient SexFemale
Patient EthnicityNon Hispanic